MAUDE Adverse Event Report: STRYKER SPINE-US ACP 1 VARIABLE SELF TAPPING BONE SCREW SET DIA 4.0X14MM; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS.

STRYKER SPINE-US ACP 1 VARIABLE SELF TAPPING BONE SCREW SET DIA 4.0X14MM; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS.
Model Number 48804414A
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Device Embedded In Tissue or Plaque (3165)
Date of Event 06/28/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during insertion the threaded portion of the locking mechanism broke off in the plate.Surgeon decided against removing the screws and replacing plate (per rep's suggestion).Threaded portion is stuck in the plate inside the patient.Other piece of the locking mechanism will be returned.
 
Additional Manufacturer Narrative
Method: visual inspection, functional inspection, device history review, complaint history review, risk assessment.The customer reported event was confirmed via visual inspection.The device was found to be fractured.Manufacturing history was reviewed and no issues were identified.A root cause of the event was determined to be excessive torsional force applied to the locking screw during insertion.
 
Event or Problem Description

Brand Name
ACP 1 VARIABLE SELF TAPPING BONE SCREW SET DIA 4.0X14MM
Common Device Name
SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS.
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key6737554
Report Number3004024955-2017-00031
Device Sequence Number832065
Product Code KWQ
UDI-Device Identifier07613327122275
UDI-Public(01)07613327122275
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48804414A
Device Catalogue Number48804414A
Device Lot NumberM62699
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2017
Initial Date Received by Manufacturer 06/28/2017
Supplement Date Received by Manufacturer06/28/2017
Initial Report FDA Received Date07/24/2017
Supplement Report FDA Received Date11/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR